MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT; SUTURE/NEEDLE PASSER, SINGLE-USE
Model Number 251004
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in china that during a shoulder repair procedure on (b)(6) 2022, it was observed that the needle on the ideal suture shuttle 45 degrees right device was loose.Another like device was used to complete the surgery.There were no adverse consequences to the patient nor surgical delay reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the nitial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device is not being returned, therefore unavailable for a physical evaluation, however a photo was provided.Upon visual inspection of the photo, the device is shown over of its outer box, however it is not possible to determine if the needle is loose.As no defect was found, a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.  as part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, and considering that the device was not evaluated, this complaint cannot be confirmed.The device is required for testing, the photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Upon visual inspection, the device was found to be in good structural shape, the shaft has no damage.The wire shape is in good condition and is fully functional.The needle is loose, it can be moved with the fingers.A manufacturing record evaluation was performed for the finished device 21k02 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection and functional test result, this complaint can be confirmed.A possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; bending forces may have been applied to the instrument, as per ifu; do not apply excessive axial or bending forces to the needle shaft or shuttle during use, as excessive force may limit the function of the device or cause the device to bend, deform or break.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IDEAL SUTURE SHUTTLE 45 DEGREES RIGHT
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15140560
Report Number1221934-2022-02288
Device Sequence Number12595191
Product Code HCF
UDI-Device Identifier10886705011650
UDI-Public10886705011650
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model Number251004
Device Catalogue Number251004
Device Lot Number21K02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/15/2022
09/01/2022
09/18/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/16/2022
09/02/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale